• question-icon

    Can Lamisil be discontinued abruptly?

default
Posted on Thu, 27 Jul 2017 in Infections
Question: Some medications require tapering off of rather than stopping abruptly. Is it okay so suddenly stop Lamisil 250 mg.? My GP said I could stop taking it now, but I forgot to ask if I needed to taper off and I cannot reach him this morning to ask.
doctor
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer:
can be stopped abruptly

Detailed Answer:
HI, thanks for using healthcare magic

This is not one of the medications that requires tapering. Tapering is used for medications that can cause dependence or tolerance. With those medications withdrawal symptoms can occur if they are stopped too suddenly.

This does not apply to lamisil. You can stop it abruptly. There are no withdrawal symptoms.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Withdrawal symptoms?

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

my mother has had a stroke a month ago .she is 83 years old . she was given olimelt by a doctor but later on her neuro physician kept the medicine...

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....

Get personalised answers from verified doctor in minutes across 80+ specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Michelle Gibson James
  • Q - Can Hydroxyzine be taken for urinary tract and bladder infections?

  • Q - What causes black colored stool?

  • Q - What causes dizziness in an elderly person post suffering a concussion?

  • Q - What does severe atrophy in a MRI report indicate?

  • Q - What causes electric shock like sensation in the arms radiating to the...

  • Q - Suggest treatment for swollen lymph nodes and fever in a child

  • Q - What does resting heart beat of 52 indicate?

  • Q - What causes diarrhea and upper right abdominal pain?

  • Q - Is Oxycodone 10/325 different from Oxycodone 114?

  • Q - Can Antabuse cause dizziness?

backtotop2